I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Zytiga' PSA surge

User
Posted 19 Sep 2017 at 17:28
Hi all,

My father in his 80's has had prostate cancer for six years. Earlier this year he was diagnosed with advanced prostate cancer which has spread to the bones. He was at this time given zytiga. At the time the Zytiga was commenced, his PSA reading was mid 90's. After the first month's treatment ( bloods taken three weeks after commencing drug) the count had dropped to around 30. Obviously we were delighted, however the bloods taken prior to end of the second month produced a PSA reading in the hundreds.

Infection has been discounted as a cause, however I noted clinical data from Italy earlier this year reported a PSA spike in some patients on zytia. What is unclear to me is whether such a huge jump could be a spike, which may resolve if given more time on the drug, or if it is more indicative of something else at play. I wondered if anyone had any thoughts on this.

Thanks in anticipation :)

User
Posted 19 Sep 2017 at 23:07

Hi Moon, tumour flare as a result of change in meds would not usually produce such a dramatic increase in PSA - best to contact the nurse specialist or oncologist and see what they advise.

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 22 Sep 2017 at 12:13

I did wonder! I guess I'm guilty of seeking the least harmful logic behind such a huge rise. What else would account for this when infection has been discounted?
Dad isn't the easiest or most patient of patients, he's always been very fit and active so finding he can't do things isn't sitting well with him. Mum is totally in denial and angry with it. Sometimes it's very hard to have the type of discussion you need to. But we will battle on, it's all anyone can do. Thank you.

 
Forum Jump  
©2021 Prostate Cancer UK